MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS AVL TIB BEARING 12MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS AVL TIB BEARING 12MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Hyperextension (4523); Subluxation (4525); Muscle/Tendon Damage (4532)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 161071 oss avl poly tib bushing set lot# 65904789.150510 oss poly bumper lock pin lot# 65713123.161073 oss avl tibial lock ring lot# 839670.
 
Event or Problem Description
It was reported the bearing components failed(fractured) after no sign of trauma to the knee.No additional information has been received at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional associated products: 161071 oss avl poly tib bushing set lot# 65904789, 150510 oss poly bumper lock pin lot# 65713123, 161073 oss avl tibial lock ring lot# 839670, 161035 oss rs axle lot# 66008365, 161075 oss avl yoke 12mm lot# 663900, 161034 oss rs poly fem bushings set/2 lot# 66257611.
 
Event or Problem Description
It was reported that a patient underwent a left total knee revision.Three months postop, the patient reported falling and ruptured the medial retinacular and underwent an irrigation and debridement to ensure there was no infection and the capsule was not damaged.No implants were exchanged.Six months after the fall, the patient reports she woke up and hyperextended her knee resulting in pain and the inability to bear weight.X-ray images showed metal fragments from the locking ring and poly fragments in the joint.The patient was revised one month later in which the metal and poly hinge mechanisms were replaced.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.Visual examination of the provided pictures identified the explanted tibial bushing, poly lock pin and avl locking ring are found fractured.As the devices were not returned, further evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Insufficient information provided to perform a compatibility check.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: for notes: patient states she woke up and the knee hyperextended and was accompanied with significant pain and was unable to bear weight.Seen in the er the next day, ct showed a metal fragment next to the lateral tibia of the left knee.Patient was placed in an immobilizer.Radiographs show failure of internal hinge mechanism.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: implant fit is maintained.There is mild lateral patellar tilt and subluxation.Bone quality is osteopenic.There are contour deformities of the tibial implant as marked on the images for which comparison with earlier images would be necessary to determine early implant disassembly and failure.Complaint is confirmed with the provided pictures and medical records.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.

Brand Name
OSS AVL TIB BEARING 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21035659
Report Number0001825034-2024-03061
Device Sequence Number18041199
Product Code JDI
UDI-Device Identifier00880304456136
UDI-Public(01)00880304456136(17)240504(10)416590
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberN/A
Device Catalogue Number161068
Device Lot Number416590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/08/2025
05/22/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/05/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale